Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A characterization of absolutely $ C\sp{\ast} $-smooth continua


Author: C. Wayne Proctor
Journal: Proc. Amer. Math. Soc. 92 (1984), 293-296
MSC: Primary 54F20; Secondary 54B20, 54C25, 54D35
DOI: https://doi.org/10.1090/S0002-9939-1984-0754724-8
MathSciNet review: 754724
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A continuum $ X$ is proven to be absolutely $ {C^*}$-smooth if and only if each compactification $ Y$ of the half line $ [0,\infty )$ with remainder $ X$ has the property that the space of all subcontinua of $ Y$ is a compactification of the space of all subcontinua of $ [0,\infty )$.


References [Enhancements On Off] (What's this?)

  • [1] H. Cook, Continua which admit only the identity mapping onto non-degenerate subcontinua, Fund. Math. 60 (1967), 241-249. MR 0220249 (36:3315)
  • [2] G. A. Feuerbacher, Weakly chainable circle-like continua, Dissertation, Univ. of Houston, Houston, 1974.
  • [3] J. Grispolakis and E. D. Tymchatyn, Continua which admit only certain classes of onto mappings, Topology Proc. 3 (1978), 347-382. MR 540501 (80k:54063)
  • [4] -, Continua which are images of weakly confluent mappings only. I, Houston J. Math. 5 (1979), 483-502. MR 567908 (81d:54008)
  • [5] -, Weakly Confluent mappings and the covering property of hyperspaces, Proc. Amer. Math. Soc. 74 (1979), 177-182. MR 521894 (80d:54041)
  • [6] -, Continua which are images of weakly confluent mappings only. II, Houston J. Math. 6 (1980), 375-387. MR 597777 (82h:54052)
  • [7] J. Grispolakis, Sam B. Nadler, Jr. and E. D. Tymchatyn, Some properties of hyperspaces with applications to continua theory, Canad. J. Math. 31 (1979), 197-210. MR 518720 (80j:54029)
  • [8] A. Lelek, A classification of mappings pertinent to curve theory, Proc. Oklahoma Topology Conf., Univ. of Oklahoma, Norman, Okla., 1972, pp. 97-102. MR 0358667 (50:11126)
  • [9] Sam B. Nadler, Jr., Hyperspaces of sets, Dekker, New York, 1978. MR 0500811 (58:18330)
  • [10] D. R. Read, Confluent and related mappings, Colloq. Math. 29 (1974), 233-239. MR 0367903 (51:4145)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54F20, 54B20, 54C25, 54D35

Retrieve articles in all journals with MSC: 54F20, 54B20, 54C25, 54D35


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1984-0754724-8
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society